Note on Slemrod's universal relation ω3 + ω4 + ϑ3 = 0 for the Burnett coefficients

Cercignani, C.; Kremer, G. M.
June 2003
Continuum Mechanics & Thermodynamics;Jun2003, Vol. 15 Issue 3, p217
Academic Journal
In this note we comment on the universal relation ω3 + ω4 + θ3 = 0 for the Bumett coefficients, which was proved by Slemrod [1] using a result valid for a Maxwellian potential as a hypothesis for general spherical potentials. It is also shown that this relationship is not valid for relativistic gases.


Related Articles

  • On the Classical Necessary Second-Order Optimality Conditions. Baccari, A. // Journal of Optimization Theory & Applications;Oct2004, Vol. 123 Issue 1, p213 

    In this paper, the property of a necessary second-order optimality condition to hold with the same Lagrange multiplier for all critical vectors is investigated. It is limited to nonconvex optimization problems in &IRlig;n with equality and inequality constraints; the Mangasarian-Fromovitz...

  • The effect of basal topography on ice sheet dynamics. Schoof, C. // Continuum Mechanics & Thermodynamics;Jun2003, Vol. 15 Issue 3, p295 

    Classical shallow-ice theory assumes that bed topography under ice sheets has slopes comparable to the surface slope of the ice sheet. A modification of the classical steady-state theory which allows for significant bed topography on shorter length scales has recently been developed by Morland...

  • About restrictions on maximum velocity in inverse boundary-value problems of aerohydrodynamics. Elizarov, A. M.; Maklakov, D. V. // Doklady Physics;Feb2010, Vol. 55 Issue 2, p89 

    The article discusses the maximum velocity restrictions in inverse boundary-value problems of aerohydrodynamics (IBPA). It notes that variational IBPA offer one of the aerodynamic shape optimization approaches in two-dimensional case. It points out that the exact variational IBPA solutions...

  • Subgame Consistent Solutions of a Cooperative Stochastic Differential Game with Nontransferable Payoffs. Yeung, D. W. K.; Petrosyan, L. A. // Journal of Optimization Theory & Applications;Mar2005, Vol. 124 Issue 3, p701 

    Subgame consistency is a fundamental element in the solution of cooperative stochastic differential games. In particular, it ensures that the extension of the solution policy to a later starting time and any possible state brought about by the prior optimal behavior of the players would remain...

  • Mixed Optimization Approach to Model Approximation of Descriptor Systems. WANG, Q.; LAM, J.; ZHANG, Q. L.; WANG, Q. Y. // Journal of Optimization Theory & Applications;Nov2006, Vol. 131 Issue 2, p265 

    A mixed optimal model approximation is presented to obtain reduced-order models for truly fast descriptor systems. By a projection from truly fast descriptor systems to discrete-time systems, a mixed optimal model approximation for truly fast descriptor systems is transformed to a mixed optimal...

  • On the complexity of repeated principal agent games. In-Koo Cho // Economic Theory;1996, Vol. 7 Issue 1 

    We examine an infinitely repeated principal agent game without discounting (Radner [1985]), in which the agent may engage in multiple projects. We focus on "linear" strategies that summarize each history into a linear function of public outcomes, and select an action according to a single...

  • On fair allocations and monetary compensations. Iturbe-Ormaetxe, Iñigo; Nieto, Jorge // Economic Theory;1996, Vol. 7 Issue 1 

    In this paper we study fair division problems with the special feature that there exists only one transferable good that everyone likes. This good will be used to compensate some individuals for their differences in other non-transferable resources (like talents or handicaps). In this context we...

  • The rate of convergence of continuous fictitious play. Gjerstad, Steven // Economic Theory;1996, Vol. 7 Issue 1 

    The rate of convergence to Nash equilibrium of continuous fictitious play is determined for a generic set of utilities and initial beliefs in 2 × 2 games. In addition, an example is provided comparing the rate of convergence of discrete fictitious play to the rate for continuous fictitious...

  • Optimization of stationary solution of a model of size-structured population exploitation. Davydov, A.; Platov, A. // Journal of Mathematical Sciences;Aug2011, Vol. 176 Issue 6, p860 

    We establish the global stability of a nontrivial stationary state of the size-structured population dynamics in the case where the growth rate, mortality, and exploitation intensity depend only on the size and certain conditions on the model parameters are imposed. We show that a stationary...


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics